MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS MIA STEM LATERAL 4 NON-CEM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS MIA STEM LATERAL 4 NON-CEM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number 75001954
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Periprosthetic fracture (4902)
Date of Event 01/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr had been performed on an unknown date, the patient made a rotational movement in the left hip and experience a marked "cracking" followed by sudden severe pain on (b)(6) 2026.In addition, patient fell to the right side of the body.It is unknown how this adverse event has been addressed.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H2: additional information: a2, b1, b2, b5, b7, h6: health effect - clinical and impact code, medical device problem code.
 
Event or Problem Description
It was reported that after a thr was performed in 2023, the patient made a rotational movement of the left hip and experienced a marked ¿cracking¿, followed by sudden severe pain and loss of strength on (b)(6) 2026.In addition, the patient fell onto the right side of the body.The event was addressed with a revision surgery performed on (b)(6) 2026, during which the sl-plus mia stem lateral 4 non-cemented implant was explanted.Pre-revision x-rays were reviewed and showed a fracture at the neck of the stem.Post-revision images showed what appeared to be a femoral fracture.It is unknown whether this was associated with the stem fracture or resulted from the revision procedure.The patient¿s current health status is unknown.

Brand Name
SL-PLUS MIA STEM LATERAL 4 NON-CEM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24349569
Report Number9613369-2026-00012
Device Sequence Number9986999
Product Code KWY
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082371
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75001954
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer04/30/2026
05/20/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date05/07/2026
06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale